Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 9, 2014, 1:41 PM EDT for Lapeer County, Sanilac County, Michigan. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2014, 1:41 PM EDT (17:41 UTC)
- Expired
- May 9, 2014, 2:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lapeer County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 79 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 1:52 PM EDT | TSTM WND DMG | Brown City, MI | POWER LINES AND POLES DOWN. RADAR TIME ESTIMATED |
| May 9, 2:16 PM EDT | TSTM WND DMG | E Deckerville, MI | POWER LINES AND POLES DOWN. RADAR ESTIMATED TIME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639
WUUS53 KDTX 091741
SVRDTX
MIC087-151-091845-
/O.NEW.KDTX.SV.W.0013.140509T1741Z-140509T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
141 PM EDT FRI MAY 9 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
SANILAC COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 245 PM EDT
* AT 140 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IMLAY
CITY...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GOODLAND TOWNSHIP AND KINGS MILL AROUND 150 PM EDT.
BURNSIDE AROUND 155 PM EDT.
BROWN CITY AND VALLEY CENTER AROUND 200 PM EDT.
MARLETTE AROUND 205 PM EDT.
JUHL AND WATERTOWN AROUND 210 PM EDT.
ELMER AROUND 215 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
LUM... SANDUSKY... PECK...
NORTH BRANCH... MINDEN... MARLETTE...
IMLAY CITY... FORESTVILLE... DRYDEN...
DECKERVILLE... CARSONVILLE... BROWN CITY...
ARGYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4315 8289 4315 8300 4306 8299 4290 8309
4296 8328 4333 8318 4333 8310 4367 8312
4369 8262 4370 8260 4352 8257
TIME...MOT...LOC 1741Z 204DEG 44KT 4303 8314
HAIL...<.75IN
WIND...60MPH
$$
DG4 follow-up statements
364
WWUS53 KDTX 091759
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
159 PM EDT FRI MAY 9 2014
MIC087-091809-
/O.CAN.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
LAPEER MI-
159 PM EDT FRI MAY 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAPEER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4315 8289 4315 8300 4329 8300 4332 8310
4367 8312 4369 8262 4370 8260 4352 8257
TIME...MOT...LOC 1759Z 213DEG 47KT 4326 8295
$$
MIC151-091845-
/O.CON.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
SANILAC MI-
159 PM EDT FRI MAY 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SANILAC COUNTY
UNTIL 245 PM EDT...
AT 155 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWN CITY...
AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JUHL AND PECK AROUND 205 PM EDT.
WATERTOWN AND ELMER AROUND 210 PM EDT.
SANDUSKY AROUND 215 PM EDT.
MCGREGOR AND CARSONVILLE AROUND 220 PM EDT.
DECKERVILLE AROUND 225 PM EDT.
RICHMONDVILLE AND PALMS AROUND 230 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANDUSKY... PECK... MINDEN...
MELVIN... MARLETTE... FORESTVILLE...
DECKERVILLE... CARSONVILLE... BROWN CITY...
ARGYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4315 8289 4315 8300 4329 8300 4332 8310
4367 8312 4369 8262 4370 8260 4352 8257
TIME...MOT...LOC 1759Z 213DEG 47KT 4326 8295
HAIL...<.75IN
WIND...60MPH
$$
DEG326
WWUS53 KDTX 091812
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
212 PM EDT FRI MAY 9 2014
MIC151-091845-
/O.CON.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
SANILAC MI-
212 PM EDT FRI MAY 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SANILAC COUNTY
UNTIL 245 PM EDT...
AT 209 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MINDEN TO 5 MILES NORTHEAST OF PECK...AND MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
RICHMONDVILLE AND FORESTVILLE AROUND 225 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANDUSKY... PECK... MINDEN...
FORESTVILLE... DECKERVILLE... CARSONVILLE...
ARGYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4316 8289 4316 8290 4329 8300 4367 8309
4369 8262 4370 8260 4363 8259 4359 8259
4358 8258 4352 8257
TIME...MOT...LOC 1812Z 214DEG 48KT 4372 8281 4335 8271
HAIL...<.75IN
WIND...60MPH
$$
BEHNKE552
WWUS53 KDTX 091825
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
225 PM EDT FRI MAY 9 2014
MIC151-091845-
/O.CON.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
SANILAC MI-
225 PM EDT FRI MAY 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SANILAC COUNTY UNTIL 245 PM EDT...
AT 223 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORESTVILLE TO 5 MILES NORTH OF PORT SANILAC...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SANILAC COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4337 8271 4367 8292 4369 8261 4370 8260
4369 8260 4363 8259 4359 8259 4358 8258
4352 8257
TIME...MOT...LOC 1825Z 213DEG 48KT 4371 8267 4353 8256
HAIL...<.75IN
WIND...60MPH
$$
BEHNKE614
WWUS53 KDTX 091838 RRA
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
238 PM EDT FRI MAY 9 2014
MIC151-091848-
/O.EXP.KDTX.SV.W.0013.000000T0000Z-140509T1845Z/
SANILAC MI-
238 PM EDT FRI MAY 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANILAC COUNTY
WILL EXPIRE AT 245 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.
LAT...LON 4337 8271 4367 8292 4369 8261 4370 8260
4369 8260 4363 8259 4359 8259 4358 8258
4352 8257
TIME...MOT...LOC 1838Z 213DEG 48KT 4386 8254 4367 8243
$$
BEHNKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 12:51 PM EDT, 50 minutes earlier.
Area forecast discussion, May 9, 12:51 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1251 PM EDT FRI MAY 9 2014 .AVIATION... //DISCUSSION... SHODDY COVERAGE OF PRECIPITATION ACROSS THE LOWER PENINSULA THIS MORNING WILL SUPPORT AN INCREASED RISK OF INSTABILITY CAPABLE OF SUPPORTING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. INITIAL BAND OF SHOWERS LIFTING ACROSS SOUTHEAST MICHIGAN AROUND 17Z WILL EXIT THE AREA SHORTLY AND WILL BE FOLLOWED BY A LULL PRIMARILY CONSISTING OF VFR...OCCASIONAL LIGHT RAINFALL...AND POCKETS OF LOW VFR CEILING. REDEVELOPMENT IS EXPECTED MID-AFTERNOON WITH AN INCREASED RISK OF SOME STORMS BECOMING STRONG TO SEVERE. GUSTY SOUTH-SOUTHWEST FLOW WILL PERSIST THROUGH THE EVENING BEFORE VEERING TO A MORE WESTERLY DIRECTION IN THE WAKE OF THE COLD FRONT AFTER 00Z. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT * MEDIUM CONFIDENCE THAT TSTORMS WILL IMPACT KDTW && .PREV DISCUSSION...ISSUED 325 AM EDT FRI MAY 9 2014 SHORT TERM...TODAY AND TONIGHT THE AMPLIFIED UPPER LEVEL RIDGE WHICH PRODUCED A RECORD HIGH TEMPERATURE AT DETROIT (87 DEGREES) YESTERDAY HAS ADVANCED EAST INTO THE EASTERN GREAT LAKES THIS MORNING...AND SOLID 500 MB HEIGHT FALLS ARE TAKING PLACE. IT APPEARS PREFRONTAL TROUGH/850-700 MB THETA-E RIDGE AXIS WILL BECOME ACTIVE BY EARLY THIS AFTERNOON...AS THE CAP EVIDENT ON 00Z DTX SOUNDING WILL HAVE BEEN ERODED. THIS WILL BE THE OPTIMAL SCENARIO...AS THE SURFACE COLD FRONT HAS GOOD 0-6 KM WIND SHEAR OF 55 KNOTS...AND WILL BE COMING THROUGH TOWARD 00Z/PEAK HEATING CYCLE. SO...IF THAT PREFRONTAL TROUGH/LEAD MOISTURE AXIS DOES NOT GET GOING AS EXPECTED...THERE THERE WILL BE AN INCREASED THREAT OF SEVERE WEATHER WITH THE LATE ARRIVING COLD FRONT...AS 00Z NAM IS ADVERTISING 0-1KM CAPES ON THE ORDER OF 1000 TO 1500 J/KG WITH THE COLD FRONT...BUT SHOWS A SUBSIDENCE WAKE (DRY AIR AT 700 MB) WITH THE EARLIER ACTIVITY EXITING EAST. SURPRISINGLY...THE NAM SURFACE DEW PTS DO NOT LOOK TERRIBLY OVERDONE. EVEN WITH AN EARLY AFTERNOON INITIATION EXPECTED...FORESEE MAXES CLIMBING INTO THE MID 70S TO AROUND 80 DEGREES BASED ON CURRENT AND UPSTREAM READINGS. UNFORTUNATELY...WITH STRONG LOW LEVEL JET OF 50 KNOTS...STILL CAN'T TOTALLY RULE OUT THE PREFRONTAL ACTIVITY WILL NOT PRODUCE ISOLATED MARGINAL SEVERE WINDS EVEN WITH THE MODEST INSTABILITY (500 J/KG ML CAPES). WILL ALLOW THE COLD FRONT AMPLE TIME TO CLEAR SOUTHEAST MICHIGAN AND CARRYING SCATTERED TO NUMEROUS (EAST) POPS DURING EVENING HOURS...BUT GO DRY AFTER MIDNIGHT...WITH WESTERLY FLOW LEVEL COLD ADVECTION ALLOWING TEMPS TO FALL BACK INTO THE LOW TO MID 50S. LONG TERM...SATURDAY THROUGH THURSDAY A COOLER AND MUCH DRIER AIRMASS IS STILL IN THE OFFING FOR SATURDAY AS THE LOW LEVEL THETA E RIDGE IS SHUNTED TO THE EAST AND SFC RIDGING BUILDS IN FROM THE WEST. LOW LEVEL WESTERLY FLOW IN ADVANCE OF THE SFC RIDGE AXIS WILL ADVECT SFC DEWPOINTS IN THE 40S INTO SE MI. THE DEGREE OF COOLING WILL ALSO BE FAIRLY RESPECTABLE AS 850MB TEMPS DROP TO +4 TO +6C BY 18Z SAT. MODEL SOUNDINGS SUGGEST MIXING DEPTHS WILL APPROACH 800MB. TAKING INTO ACCOUNT SOME LIKELY DIURNAL STRATO CU...HIGH TEMPS SHOULD ONLY TOP OUT IN THE MID-UPPER 60S /POSSIBLY NEAR 70 SOUTH OF I-94/. MID LEVEL RIDGING WILL TRAVERSE LOWER MI SAT NIGHT AS SHORT WAVE ENERGY LIFTS INTO THE UPPER MS VALLEY. THIS WILL KEEP THE SFC RIDGE FAIRLY PROGRESSIVE. THIS MID LEVEL IMPULSE SHOULD SHEAR APART FAIRLY QUICKLY AS IT ENTERS STRONG MID LEVEL CONFLUENCE OVER THE NORTHERN GREAT LAKES ON SUNDAY. MODEL SOLUTIONS ARE INSISTENT THAT THIS WILL DRIVE SOME SEMBLANCE OF A SFC WARM FRONT INTO LOWER MI ON SUNDAY. THE WEAKENING OF THE SFC LOW OVER WI/MN AND COLD GREAT LAKES RAISES CONCERNS THAT MODEL SOLUTIONS ARE BRINGING SFC BASED INSTABILITY INTO SE MI TOO QUICKLY. A NARROW RIBBON OF HIGHER MOISTURE IN THE 925-850MB LAYER WILL HOWEVER TRACK INTO SE MI SUN AFTERNOON. CONSIDERING THE DIURNAL CONTRIBUTION...THIS STILL APPEARS WORTHY OF A LOW CHANCE FOR CONVECTION. THE TRANSITION TOWARD A LITTLE MORE SOUTHERLY FLOW SUN AFTERNOON WILL BOOST AFTERNOON TEMPS INTO THE 70S. A MUCH BETTER DEFINED WARM FRONT WILL BECOME ESTABLISHED ACROSS THE OHIO VALLEY ON SUNDAY...ASSOCIATED WITH DEVELOPING LOW PRESSURE ACROSS THE SRN AND CENTRAL PLAINS. THIS LOW WILL BE IN RESPONSE TO LONG WAVE TROUGH AMPLIFICATION ACROSS THE CNTL/SRN ROCKIES. SMALLER SCALE SHORT WAVE IMPULSES WILL EJECT TO THE NORTHEAST AS THE ENTIRE LONG WAVE TROUGH GRADUALLY ROTATES INTO THE CENTRAL US. THIS WILL SEND SFC LOW PRESSURE INTO THE UPPER MIDWEST EARLY NEXT WEEK. STRENGTHENING SOUTHWEST FLOW IN ADVANCE OF THIS SYSTEM WILL TRANSPORT GULF MOISTURE INTO THE GREAT LAKES AND WILL SLOWLY LIFT THE SFC WARM FRONT NORTHWARD SUN NIGHT THROUGH MONDAY. SOME DIFFERENCES ARISE MON INTO WED WITH RESPECT TO THE MOVEMENT OF THE LONG WAVE TROUGH. GIVEN THE STRENGTH OF THE ERN US RIDGE... PREFERENCE WILL LIE WITH THE SLOWER ECMWF/CANADIAN. THIS WILL POTENTIALLY MAINTAIN AMPLE INSTABILITY WITHIN THE MOIST SOUTHWEST INTO WEDNESDAY. THUS A FAIRLY ACTIVE FIRST HALF OF THE WEEK IN TERMS OF THUNDERSTORMS LOOKS LIKELY. DESPITE SOME TIMING DIFFERENCES...THE ENTIRE MEDIUM RANGE MODEL SUITE INDICATE THE DEVELOPMENT OF A CLOSED LOW BY THE TIME THE UPPER TROUGH ADVANCES INTO THE GREAT LAKES REGION MID TO LATE IN THE WEEK. THE EXPECTATION FOR SOME PHASING OF SHORT WAVE ENERGY DROPPING DOWN FROM CENTRAL CANADA WILL ADVECT RATHER COLD AIR FOR EARLY/MID MAY ON THE BACK SIDE OF THIS SYSTEM...WHICH SHOULD REACH SRN MI TOWARD THE END OF THE FORECAST PERIOD. MARINE... A STRONGLY STABLE PROFILE OVER THE GREAT LAKES WILL KEEP WIND GUSTS MAINLY UNDER 30 KNOTS TODAY DESPITE STRONG SOUTHERLY FLOW IN ADVANCE OF A COLD FRONT. THE COLD FRONT WILL TRACK ACROSS LAKE HURON THIS EVENING AND WILL BE MARKED BY A VEERING OF THE WIND TO THE SOUTHWEST. THE POST FRONTAL COLD AIR ADVECTION IN THE WAKE OF THE FRONT WILL NOT BE SIGNIFICANT ENOUGH TO OVERCOME THE STRONG OVER LAKE STABILITY. THUS WINDS WILL REMAIN MAINLY UNDER 25 KNOTS ON SATURDAY. WINDS WILL QUICKLY DIMINISH SATURDAY NIGHT AS SFC HIGH PRESSURE MOVES OVER THE LAKES. A WARM FRONT WILL SLOWLY LIFT ACROSS THE REGION SUN NIGHT THROUGH MONDAY NIGHT. THE CONTINUED STRONG STABILITY WILL KEEP WINDS AND WAVES IN CHECK. HOWEVER...THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....JVC SHORT TERM...SF LONG TERM....SC MARINE.......SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 9, 4:24 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 424 AM EDT FRI MAY 9 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 424 AM EDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ARE POSSIBLE THIS MORNING. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE STRONGEST STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND MARBLE SIZED HAIL. ANY THUNDERSTORM WILL PRODUCE A BRIEF PERIOD OF INTENSE RAINFALL. THUNDERSTORM WILL MOVE TO THE NORTHEAST AT 40 MPH. THE STORMS WILL DEVELOP WITHIN A WARM AND MOIST ENVIRONMENT PRECEDING A COLD FRONT. THE COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH TUESDAY NIGHT. THESE STORMS WILL OCCUR WITHIN A MOIST AND UNSTABLE AIRMASS IN ADVANCE OF A SLOW MOVING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-100830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 424 AM EDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ARE POSSIBLE THIS MORNING. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 KNOTS AND MARBLE SIZED HAIL. ANY THUNDERSTORM WILL PRODUCE BRIEF PERIODS OF INTENSE RAINFALL. THUNDERSTORM WILL MOVE TO THE NORTHEAST AT 40 MPH. THE STORMS WILL DEVELOP WITHIN A WARM AND MOIST ENVIRONMENT PRECEDING A COLD FRONT. THE COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH TUESDAY NIGHT. THESE STORMS WILL OCCUR WITHIN A MOIST AND UNSTABLE AIRMASS IN ADVANCE OF A SLOW MOVING LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 9, 12:13 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1213 PM EDT FRI MAY 9 2014 MIZ075-082-083-091715- LENAWEE-MONROE-WASHTENAW- 1213 PM EDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ADRIAN...MOVING NORTHEAST AT 60 MPH. WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TECUMSEH AND CLINTON BY 1220 PM EDT... SALINE BY 1235 PM EDT... ANN ARBOR AND YPSILANTI BY 1240 PM EDT... DIXBORO BY 1245 PM EDT... SALEM BY 1255 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DEG
Special weather statement, May 9, 1:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 126 PM EDT FRI MAY 9 2014 MIZ054-055-062-063-091830- LAPEER-SANILAC-ST. CLAIR-TUSCOLA- 126 PM EDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF ALMONT...MOVING NORTHEAST AT 55 MPH. WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DRYDEN BY 135 PM EDT... ALMONT BY 140 PM EDT... IMLAY CITY AND LUM BY 145 PM EDT... MELVIN AND BROWN CITY BY 200 PM EDT... PECK BY 205 PM EDT... SANDUSKY BY 215 PM EDT... CARSONVILLE AND APPLEGATE BY 220 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DG
Special weather statement, May 9, 1:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 135 PM EDT FRI MAY 9 2014 MIZ063-069-070-076-091830- MACOMB-OAKLAND-ST. CLAIR-WAYNE- 135 PM EDT FRI MAY 9 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF ROMEO TO 4 MILES SOUTHWEST OF WARREN...MOVING NORTHEAST AT 50 MPH. WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ROMEO BY 140 PM EDT... ST. CLAIR SHORES AND MOUNT CLEMENS BY 145 PM EDT... ARMADA BY 150 PM EDT... RICHMOND AND NEW BALTIMORE BY 200 PM EDT... HARSENS ISLAND AND ALGONAC BY 205 PM EDT... MARINE CITY BY 215 PM EDT... ST. CLAIR AND MARYSVILLE BY 220 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:21 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 54 min |
| May 9, 12:52 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 38 min |
| May 9, 1:44 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 61 min |
| May 9, 1:55 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 65 min |
| May 9, 2:07 PM EDT | Special Marine Warning | DTX | 53 min | |
| May 9, 2:15 PM EDT | Special Marine Warning | DTX | 90 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.